MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Restenosis (4576)
Date of Event 10/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through results of clinical trial that three months and eighteen days post index procedure using drug-coated balloon catheter, subject had adverse event stenosis which required additional surgical intervention.It was further reported that five months seven days post index procedure, patient reportedly experienced restenosis.The target lesion had initial stenosis of ninety percent.Treatment re-intervention was successful, and the patient recovered with residual stenosis of five percent.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 02/2023.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 02/2023), g3, h6 (method) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through results of clinical trial that three months and eighteen days post index procedure using drug-coated balloon catheter, subject had adverse event stenosis of cephalic arch vein which required additional surgical intervention.It was further reported that five months seven days post index procedure, subject had adverse event stenosis of cephalic arch vein which required additional surgical intervention.Reportedly, the patient experienced restenosis.The target lesion had initial maximum stenosis of ninety percent.Treatment re-intervention was successful, and the patient recovered with final residual stenosis of five percent.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2023), g3, h6 (patient).H11: b5.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of clinical trial that three months and eighteen days post index procedure using drug-coated balloon catheter in cephalic vein, subject had an adverse event stenosis of cephalic arch vein which required an arteriovenous access circuit reintervention.It was further reported that five months and seven days post index procedure, subject had an adverse event stenosis of cephalic arch vein which required an arteriovenous access circuit reintervention.It was also reported that eight months and seven days post index procedure, subject had an adverse event malfunctioning fistula due to elevated venous pressures which required an arteriovenous access circuit reintervention.Furthermore, one year and twenty days post index procedure, subject developed an adverse event malfunctioning fistula due to prolonged bleeding which required an arteriovenous access circuit reintervention.Reportedly, the patient experienced target lesion restenosis and prolonged bleeding.Standard percutaneous transluminal angioplasty was used for treatment.The re-intervention was successful, and no new access was created.The current status of the patient is unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16239771
Report Number3006513822-2023-00002
Device Sequence Number6523173
Product Code PRC
UDI-Device Identifier00801741135484
UDI-Public(01)00801741135484
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575940V
Device Lot NumberGFFN1662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/20/2023
09/06/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/24/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite